Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Hiv Cause An Increase In Eosinophil Count

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...liver damage. Several HIV drugs can causeelevated liver enzymes. Liver function tests also include bilirubin, a bloodpigment. High levels of bilirubin may indicate liver problems. Taking the HIVdrug Reyataz (atazanavir) can increase bilirubin levels. However, in HIV+people taking Reyataz, an elevation in bilirubin seems to be harmless. Blood sugar (glucose) Your body uses glucose for energy. High glucose levels...
Ask the Experts

new into this- urgent advices!

Hi, i have been diagnosed about a month ago, but i suspect i got infected about 1 year and a half ago. I was feeling ok except for occasional diarrhea, but on the last weeks i have more flu-like symptoms like bloody sinusitis, tonsilitis and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...disease is, the best I can offer is that your CD4 counts are approaching a dangerous range (below 200), which would put you at increased risk for opportunistic infections and malignancies. Regarding your partner, it is recommended you use latex... Read more »

CD4% going up and VL still undetectable while absolute CD4 is going down

Hi Dr. first of all many thanks for answering my question few months ago and hope you can answer this one, your help is highly appreciated. I was diagnosed with HIV in October 2008 with CD4 410 and 27% and VL of 132K after three months of treatment...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...No worries. The absolute CD4 count can fluctuate. A more stable number over time is the CD4% which has continued to increase, but likely will be at a plateau now, which is fine. Crestor has nothing to do with this. I agree with your doctor. Read more »

HIV and eosinophils

Does HIV infect eosinophils, if yes, what will be the significance of the infection in AIDS patients coinfected by parasites that cause eosinophilia
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...CD4 receptors and can be infected with HIV strains in the laboratory. Many patients infected with HIV have a slightly elevated eosinophil count, although there is conflicting data regarding any correlation with CD4 count or viral load. The... Read more »

Itchy skin-- It's driving me crazy!!

I have HIV-related lymphoma. I had a gallium scan today and the Radiologist told me my Gallium scan is clean. My last scan lit up on my left hip. That's now clean. My skin is still driving me crazy. Can chemotherapy in itself make your skin...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
...Did you start on any new medication, particularly antibiotics, which may have brought on the itching? Ask you doctor to do an eosinophil count which, if elevated, would indicate that you are allergic to something. Any new linens? detergents?... Read more »
Articles
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...example of this would be going from 100,000 copies of HIV down to about 500, which shows a strong response to therapy but an increased risk for IRIS. This is another paradox about IRIS, because getting viral load to an undetectable level as soon... Read more »
Project Inform

Blood Work: A Complete Guide for Monitoring HIV

...divided by 10) 1/100 (original divided by 100) 0.3 log 0.5 log 0.6 log 0.7 log 1.0 log 2.0 log If your viral load value increases by: Your change is: 2 (original times 2) 3 (original times 3) 4 (original times 4) 5 (original times 5)... Read more »
AIDS InfoNet

Complete Blood Count (CBC)

...normally 1% to 4% of WBCs. They are involved with allergies and reactions to parasites. Sometimes, HIV disease can cause a high eosinophil count. A high count, especially if you have diarrhea, gas or stomach bloating, may indicate the presence of... Read more »
The Well Project

Women and HIV/AIDS

...are at increased risk ofdeveloping osteoporosis (weak bones) after menopause, but studies have also shown thatHIV infection increases a person's risk of losing bone mineral density. Thisplaces both HIV+ men and women at increased risk of... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

How to increase CD4 Count?

Posted by Just_Joe, 2 Replies
...meds, will be the only thing that will help my CD4 count. Has anyone been doing anything or using anything that may have helped increase their count? I would love to go to my labs in 3 months to find out my count is up to the 400's or higher if... Read more »

Lost

Posted by LostNconfused, 5 Replies
...panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo. old baby she... Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »